Menu Close

LGBTQ Recovery Blog

Start Your Recovery Journey

The decision to seek treatment is a big step,
but you don’t have to do it alone.

What Are the Signs of Gabapentin Withdrawal?

a woman helps as her friend struggles through gabapentin withdrawal

Gabapentin withdrawal is a serious issue that affects many people. It occurs when someone stops using gabapentin after prolonged use and can lead to uncomfortable physical and psychological symptoms. This condition often goes unrecognized and untreated, resulting in unnecessary suffering for those affected by it.

If you or a loved one is struggling with Gabapentin addiction and withdrawal, Pride Institute can help. Call 888.492.2194 or contact us online today for information about our LGBTQ+ addiction recovery programs in Eden Prairie, MN.

What Are the Signs of Gabapentin Withdrawal?

Gabapentin is a prescription medication primarily used to treat seizures and nerve pain. It can also be prescribed for other conditions like anxiety, restless leg syndrome, and fibromyalgia. While it is generally well-tolerated, some individuals may experience withdrawal symptoms when discontinuing the use of gabapentin.

Here are some of the signs that may indicate gabapentin withdrawal:

  • Anxiety – It is not uncommon for individuals to experience anxiety when discontinuing gabapentin. This can manifest as feelings of nervousness, worry, or fear.
  • Insomnia – Many people report difficulty falling asleep or staying asleep while going through gabapentin withdrawal. This can lead to feelings of fatigue and exhaustion during the day.
  • Nausea and vomiting – These are common symptoms of gabapentin withdrawal. Staying hydrated and replenishing lost fluids during this time is essential.
  • Headaches – Some individuals may experience headaches or migraines as a result of gabapentin withdrawal.
  • Mood swings – Gabapentin can affect neurotransmitters in the brain, so when it is discontinued, it can cause changes in mood and emotions.
  • Irritability – Feeling easily annoyed or agitated is another possible sign of gabapentin withdrawal.
  • Flu-like symptoms – Some people may experience flu-like symptoms such as body aches, chills, and sweating during gabapentin withdrawal.

If you are experiencing any of these signs, it is important to talk to your healthcare provider about how to safely discontinue gabapentin. Suddenly stopping the use of the medication can lead to more severe symptoms, so it is important to taper off under professional supervision.

Treating Gabapentin Withdrawal

While gabapentin may be effective in treating various conditions, suddenly stopping its use can lead to withdrawal symptoms. These symptoms can include anxiety, insomnia, nausea, sweating, and tremors. In more severe cases, individuals may experience seizures and hallucinations.

Treating gabapentin withdrawal requires a comprehensive approach that addresses both the physical and psychological aspects of this condition. For those seeking professional help, a detox program is often the first step. This involves slowly tapering off gabapentin under medical supervision to minimize withdrawal symptoms.

Detox alone may not be enough for some individuals, and they may require additional treatment to address any underlying psychological issues that may have contributed to their dependence on gabapentin. Treatment can include therapy, support groups, and medication management.

Contact Pride Institute to Enroll in Our LGBTQ+ Recovery Program Today

It is essential to seek professional help when dealing with gabapentin withdrawal. Trying to quit on your own can be dangerous and increase the risk of relapse. A medical detox program can provide a safe and supportive environment for individuals to overcome their dependence on gabapentin. Call 888.408.1625 or contact Pride Institute online to learn how LGBTQ+-centered treatment can help you or a loved one overcome addiction.